Alert archive / South Dakota / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 11, 2008, 9:35 AM CDT for Grant County, Roberts County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 9:35 AM CDT (14:35 UTC)
- Expired
- Jun 11, 2008, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 122 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 706 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:43 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 11, 2:43 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
243 AM CDT WED JUN 11 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY
ONGOING SEVERE WEATHER THROUGH THE EARLY MORNING...WITH THE
POSSIBILITY FOR REDEVELOPMENT OF STRONG TO SEVERE STORMS EARLY THIS
AFTERNOON. FIRST...WILL ADDRESS FLOOD RISK AS RADAR ESTIMATED
2-4 FOR PARTS OF CORSON AND CAMPBELL COUNTIES ECLIPSING 1.5
FLASH FLOOD GUIDANCE...HOWEVER NO REPORTS OF FLOODING FROM THAT
AREA. LOW LEVEL JET EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS
IN THE AREA WELL INTO THE AM HOURS...THEREFORE WILL CONTINUE
FLOOD WATCH FOR NORTHERN TIER COUNTIES.
ASIDE FROM NORTHERN TIER STORMS...CONVECTION FILLING IN FROM
NORTHERN NE INTO EAST CENTRAL SD. THIS IS IN LINE WITH MOST
GUIDANCE...INDICATING ELEVATED CAPE/LI VALUES SUPPORTIVE OF
CONTINUOUS REDEVELOPMENT THROUGH THE MORNING...AND HODOGRAPHS TO
SUPPORT SEVERE THREAT. SURFACE TROUGH WILL PUSH SEVERE THREAT EAST
INTO THE PM HOURS.
WILL LEAVE OUT MENTION OF POPS AS UPPER TROUGH MOVES OVERHEAD
TONIGHT...HOWEVER WITH COOLER TEMPERATURES ALOFT...COULD SEE
SHOWER/WEAK THUNDERSTORM DEVELOPMENT THURSDAY DURING THE AFTERNOON HOURS.
.LONG TERM...FRIDAY THROUGH TUESDAY
THE EXTENDED PERIOD STARTS OFF WITH BOTH AN UPPER LOW AND SURFACE
LOW OVER SOUTHERN CANADA AND THE FAR NORTHERN PLAINS. A SURFACE
HIGH WILL EXTEND FROM THE CENTRAL ROCKIES EASTWARD ACROSS NEBRASKA
AND KANSAS. THE HIGH DROPS SOUTHWARD DURING THE DAY FRIDAY WITH A
WEAK FRONT TRACKING ACROSS THE NORTHERN PLAINS DURING THE
AFTERNOON AND OVERNIGHT HOURS. BEST CHANCE FOR PRECIPITATION LOOKS
TO BE DURING THE AFTERNOON AS THE UPPER LEVEL ENERGY SLIDES NORTH
OF THE AREA OVERNIGHT. UPPER LEVEL NORTHWEST FLOW SETS UP ON
SATURDAY...WITH WEAK SURFACE HIGH PRESSURE SLIDING ACROSS THE
PLAINS DURING THE DAY...FOLLOWED BY A DECENT FRONTAL BOUNDARY
SATURDAY NIGHT. BEST INSTABILITY DEVELOPS OVER THE EASTERN HALF OF
THE CWA SATURDAY AFTERNOON AND EVENING...SO WILL KEEP A MENTION OF
TRW GOING DURING THAT TIME. A DECENT SHORTWAVE DROPS OVER THE
EASTERN PART OF THE AREA ON SUNDAY...AND WITH THE FRONT STILL IN
THE GENERAL AREA...WILL KEEP A SMALL POP FOR TRW GOING. HIGH
PRESSURE SLIDES OVER THE NORTHERN AND CENTRAL PLAINS SUNDAY
NIGHT...AND REMAINS DOMINANT OVER THE REGION THROUGH THE END OF
THE PERIOD. DRY CONDITIONS EXPECTED SUNDAY NIGHT THROUGH TUESDAY.
H85 TEMPS GENERALLY REMAIN IN THE UPPER SINGLE DIGITS TO THE
TEENS...KEEPING TEMPERATURES RIGHT AROUND NORMAL THROUGH THE
PERIOD.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A GOOD PORTION OF
THE CWA THROUGH THE MORNING HOURS. CIGS AND VSBYS WITH THE
THUNDERSTORMS WILL LIKELY FALL INTO THE IFR CATEGORY. MUCH OF THE
AREA WILL CONTINUE TO SEE A CHANCE OF SHOWERS INTO THE
AFTERNOON...WITH CIGS BETWEEN 3500-8000 FEET WITH VFR VSBYS
THROUGH THE DAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH THIS EVENING FOR CAMPBELL-CORSON-DEWEY-
EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH.
FLOOD WATCH THROUGH LATE TONIGHT FOR BROWN-DAY-MARSHALL.
MN...NONE.
&&
SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Jun 11, 3:46 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CDT WED JUN 11 2008 SDZ003>007-009>011-015>017-120900- CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK- 346 AM CDT WED JUN 11 2008 /246 AM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. SOME OF THE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. THE RAIN THREAT WILL CONTINUE THROUGH THE DAY AND INTO THE EARLY EVENING HOURS...WHICH MAY LEAD TO FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MNZ039-046-SDZ008-018>023-033>037-045-048-051-120900- TRAVERSE-BIG STONE-ROBERTS-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 346 AM CDT WED JUN 11 2008 /246 AM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY. SOME OF THE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PARKIN
In the hours before
Local storm report, Jun 11, 5:20 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
520 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL 5 NW LANGFORD 45.65N 97.90W
06/11/2008 E1.00 INCH MARSHALL SD PUBLIC
0517 AM HAIL EDEN 45.62N 97.42W
06/11/2008 M1.25 INCH MARSHALL SD FIRE DEPT/RESCUE
&&
FOWLELocal storm report, Jun 11, 7:14 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
714 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM HAIL ROY LAKE STATE PARK 45.71N 97.43W
06/11/2008 E1.00 INCH MARSHALL SD PUBLIC
SOME QUARTER HAIL MIXED WITH NICKEL HAIL. GUSTY WINDS AS
WELL.
&&
ATGLocal storm report, Jun 11, 8:18 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
818 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL 1 SW ABERDEEN 45.46N 98.50W
06/11/2008 E0.75 INCH BROWN SD NWS EMPLOYEE
&&
ATGLocal storm report, Jun 11, 8:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
853 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 1 E HOSMER 45.58N 99.45W
06/11/2008 E80.00 MPH EDMUNDS SD PUBLIC
WINDS ESTIMATED TO BE AT LEAST 80 MPH. 46 X 100 FOOT
QUONSET BLOWN OVER WITH TIN STREWN FOR 1/4 MILE DOWN
WIND. TREES SNAPPED AND UPROOTED IN HOSMER.
0300 AM HAIL 7 S MINA 45.34N 98.76W
06/11/2008 E0.88 INCH EDMUNDS SD PUBLIC
&&
JJZThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 36 min |
| Jun 10, 9:33 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 29 min |
| Jun 10, 10:17 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson | 43 min |
| Jun 10, 10:19 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson, Walworth | 56 min |
| Jun 10, 10:31 PM CDT | Areal Flood Advisory | ABR | Campbell, Corson, Dewey | 3 hr |
| Jun 10, 11:02 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson | 58 min |
| Jun 10, 11:29 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 61 min |
| Jun 11, 12:16 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 59 min |
| Jun 11, 12:59 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, McPherson, Walworth | 61 min |
| Jun 11, 1:36 AM CDT | Areal Flood Advisory | ABR | Campbell, Edmunds, McPherson, Walworth | 3 hr |
| Jun 11, 1:39 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 66 min |
| Jun 11, 2:03 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 36 min |
| Jun 11, 2:33 AM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 57 min |
| Jun 11, 2:38 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 82 min |
| Jun 11, 2:47 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 28 min |
| Jun 11, 2:59 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 31 min |
| Jun 11, 3:31 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall, Spink | 44 min |
| Jun 11, 3:35 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, McPherson, Potter | 55 min |
| Jun 11, 4:09 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 66 min |
| Jun 11, 4:15 AM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall | 60 min |
| Jun 11, 4:27 AM CDT | Areal Flood Advisory | ABR | Brown, Edmunds, Faulk, McPherson, Potter | 3 hr |
| Jun 11, 5:07 AM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 53 min |
| Jun 11, 5:22 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 23 min |
| Jun 11, 6:03 AM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 27 min |
| Jun 11, 1:11 PM CDT | Flash Flood Watch | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 8 hr |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 14 min |
| Jun 11, 3:36 PM CDT | Areal Flood Warning | ABR | Grant, Roberts | 12 hr |
| Jun 11, 10:55 AM CDT | Flash Flood Warning | ABR | Big Stone | 5 hr |
Nearby
Flash Flood Warnings in South Dakota, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.